Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 17, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 14, 2007, 8:04 AM HST for Hawaii County, Hawaii. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2007, 8:04 AM HST (18:04 UTC)
- Expired
- Mar 15, 2007, 3:31 AM HST
- In force
- 19 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 141804 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 804 AM HST WED MAR 14 2007 ...WINDS ARE INCREASING ACROSS THE BIG ISLAND SUMMITS... .SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS HAVE INCREASED OVER THE PAST FEW HOURS AHEAD OF A COLD FRONT. SUSTAINED WINDS ABOVE 30 MPH ARE EXPECTED ACROSS THE BIG ISLAND SUMMITS THROUGH THE DAY AND OVERNIGHT TONIGHT BEFORE THE FRONT WEAKENS AND SUMMIT WINDS DECREASE. HIZ028-150715- /O.NEW.PHFO.WI.Y.0017.070314T1804Z-070315T1600Z/ BIG ISLAND SUMMITS- 804 AM HST WED MAR 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. BIG ISLAND SUMMIT OBSERVATORIES REPORT SUSTAINED WIND SPEEDS AT OR JUST ABOVE 30 MPH THIS MORNING. WE EXPECT WINDS WILL INCREASE A BIT MORE AS A COLD FRONT MOVES EAST TOWARDS THE BIG ISLAND TODAY AND TONIGHT. THE FRONT WILL WEAKEN AND SUMMIT WINDS WILL DECREASE BELOW ADVISORY LEVEL BY DAYBREAK THURSDAY MORNING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
2 follow-up statements
000 WWHW70 PHFO 150215 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 415 PM HST WED MAR 14 2007 ...WINDS REMAIN STRONG ACROSS THE BIG ISLAND SUMMITS... .SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS REMAIN STRONG AHEAD OF A COLD FRONT. SUSTAINED WINDS ABOVE 30 MPH ARE EXPECTED ACROSS THE BIG ISLAND SUMMITS THROUGH THE REST OF TODAY AND OVERNIGHT TONIGHT BEFORE THE FRONT WEAKENS AND SUMMIT WINDS DECREASE. HIZ028-151515- /O.CON.PHFO.WI.Y.0017.000000T0000Z-070315T1600Z/ BIG ISLAND SUMMITS- 415 PM HST WED MAR 14 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. BIG ISLAND SUMMIT OBSERVATORIES REPORT SUSTAINED WIND SPEEDS ABOVE 30 MPH THIS AFTERNOON. THE FRONT NEAR THE ISLANDS WILL WEAKEN AND SUMMIT WINDS WILL DECREASE BELOW ADVISORY LEVEL BY DAYBREAK THURSDAY MORNING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 151331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST THU MAR 15 2007 ...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS... HIZ028-151445- /O.CAN.PHFO.WI.Y.0017.000000T0000Z-070315T1600Z/ BIG ISLAND SUMMITS- 331 AM HST THU MAR 15 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO SLOWLY DIMINISH THIS MORNING ON THE THE BIG ISLAND SUMMITS AS AN UPPER LEVEL TROUGH MOVES RAPIDLY EASTWARD AWAY FROM THE STATE. $$ HOUSTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 14, 4:00 AM HST, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 14, 4:00 AM HST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST WED MAR 14 2007 .SYNOPSIS...CLOUDY SKIES AND HUMID CONDITIONS WILL CONTINUE OVER THE ISLANDS AS A COLD FRONT NEAR KAUAI MOVES SLOWLY EAST. THE FRONT CONTINUES TO BRING A THREAT OF HEAVY SHOWERS TO THE ISLANDS...BUT THEY ARE NOT EXPECTED TO REMAIN OVER ANY ONE LOCATION FOR AN EXTENDED TIME PERIOD...AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED. THE FRONT WILL MOVE OVER MAUI COUNTY BY TONIGHT...AND THE BIG ISLAND BY FRIDAY...BUT IT WILL BE WEAKENING...WITH DECREASING CHANCES FOR HEAVY RAIN. THE FRONT WILL DISSIPATE NEAR THE BIG ISLAND ON FRIDAY...AND THE WEEKEND WILL HAVE MODERATE TRADE WINDS AND MORE SETTLED WEATHER. && .DISCUSSION...THE ISLANDS CONTINUE TO BE COVERED BY AN OVERCAST DECK OF MULTI-LAYERED CLOUDS THIS MORNING...WHICH...IN CONJUNCTION WITH A MOIST SOUTHERLY WIND FLOW...HAS KEPT OVERNIGHT TEMPERATURES IN MOST AREAS FROM FALLING OUT OF THE 70/S. RADAR SHOWS HEAVY RAIN AROUND KAUAI...AND OVER WATERS SOUTH AND WEST OF KAUAI AND OAHU. A COLD FRONT CONTINUES TO LINGER NEAR KAUAI...AND MOIST SOUTHERLY FLOW AHEAD OF THE FRONT IS CONTRIBUTING TO THE MOIST AND UNSETTLED AIR MASS OVER THE ISLANDS. IN THE MID AND UPPER LEVELS...THE FLOW IS SOUTHWESTERLY...AS THE ISLANDS LIE TO THE EAST OF A BROAD UPPER TROUGH. THE ANTICIPATED SHORT WAVE TROUGH ALOFT...CURRENTLY SEEN ON WATER VAPOR IMAGERY ABOUT 150 MILES WEST OF KAUAI NEAR 22N 162W...IS MOVING RAPIDLY EAST NEAR 40 MPH. CLOUD TOPS HAVE BEEN COOLING OVER THE PAST FEW HOURS IN ADVANCE OF THIS TROUGH...NAMELY OVER WATER SOUTHWEST OF KAUAI AND OAHU...AND TO A GREATER EXTENT OVER WATER NORTHEAST OF KAUAI. THE 230 AM SATELLITE INTERPRETATION MESSAGE CAN BE FOUND UNDER PRODUCT HEADER SIMHI...AND CONTAINS A DETAILED DESCRIPTION OF THE CLOUDS SEEN AROUND THE ISLANDS THIS MORNING. THE SHORT WAVE WILL LIKELY CONTINUE TO DRIVE DEEP CONVECTION THROUGH THE EARLY MORNING HOURS...BUT SHOWERS ARE MOVING ALONG SMARTLY AND ARE NOT EXPECTED TO LINGER OVER ANY ONE AREA FOR AN EXTENDED PERIOD OF TIME. IN ADDITION...THE SHORT WAVE WILL BE EAST OF THE ISLANDS BY MID-MORNING AND UPPER SUPPORT FOR WIDESPREAD HEAVY RAIN ALONG THE WEAK FRONTAL BOUNDARY WILL BE DIMINISHING. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. THE UPPER TROUGH IS BRINGING A DEEP LAYER OF MOISTURE AND HIGH HUMIDITIES TO THE SUMMITS ON THE BIG ISLAND...AND A WINTRY MIX OF WEATHER IS EXPECTED AS TEMPERATURES WILL DIP BELOW FREEZING OVERNIGHT...OR IN CONVECTIVE CLOUDS DURING THE DAY. CONDITIONS THERE WILL BE MONITORED IN CASE A WIND AND/OR WINTER WEATHER ADVISORY IS NECESSARY. THE FRONT IS EXPECTED TO MOVE EAST OF KAUAI BY THIS AFTERNOON... TO BE EAST OF OAHU BY THIS EVENING...DRIVEN EASTWARD BY THE SHORT WAVE NOW PUSHING EAST ACROSS THE ISLANDS. THE FRONT WILL WEAKEN TO A SHEAR LINE AS IT MOVES OVER BIG ISLAND LATE THURSDAY AND FRIDAY. THE BOUNDARY WILL DISSIPATE SLOWLY AS IT BRINGS CLOUDS AND SHOWERS TO WINDWARD BIG ISLAND ON FRIDAY AND SATURDAY...AS A LIGHT NORTHEAST FLOW FILLS IN NORTH OF THIS BOUNDARY. HIGH PRESSURE BUILDING NORTH OF THE ISLANDS...WORKING IN CONJUNCTION WITH A MID-LEVEL RIDGE OVER THE ISLANDS...WILL BRING A MORE SETTLED WEATHER PATTERN...WITH MODERATE TO FRESH TRADE WINDS FOR THE WEEKEND INTO NEXT WEEK. && .MARINE... A HIGH SURF WARNING REMAINS IN EFFECT FOR A LARGE NORTHWEST SWELL RESULTING IN DANGEROUSLY HIGH SURF ALONG NORTH AND WEST FACING SHORES...BUT THE TREND WILL BE DOWN FOR KAUAI AND OAHU TODAY...WHILE IT MAY TAKE UNTIL LATER THIS MORNING FOR THE SWELL TO PEAK ON MAUI AND THE BIG ISLAND. SEE SRFHFO AND CFWHFO AND CWFHFO FOR MORE ON THIS EVENT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 4 PM HST TODAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU. HIGH SURF WARNING UNTIL 4 AM HST THURSDAY FOR NORTH FACING SHORES OF MAUI AND WEST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY DUE TO LARGE OPEN OCEAN SWELL UNTIL 6 PM HST THURSDAY FOR ALL WATERS EXCEPT MAALAEA BAY AND PAILOLO CHANNEL. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:17 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.